• Previous Article
    A novel approach to improve the accuracy of the box dimension calculations: Applications to trabecular bone quality
  • DCDS-S Home
  • This Issue
  • Next Article
    Formal asymptotic analysis of elastic beams and thin-walled beams: A derivation of the Vlassov equations and their generalization to the anisotropic heterogeneous case
doi: 10.3934/dcdss.2019106

Existence theorem for a first-order Koiter nonlinear shell model

Département de Mathématiques, IRIMAS, Université de Haute-Alsace, 6 rue des Frères Lumière, 68093 Mulhouse Cedex, France

Received  January 2018 Revised  May 2018 Published  November 2018

We prove the existence of a minimizer for a nonlinearly elastic shell model which coincides to within the first order with respect to small thickness and change of metric and curvature energies with the Koiter nonlinear shell model.

Citation: Sylvia Anicic. Existence theorem for a first-order Koiter nonlinear shell model. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2019106
References:
[1]

S. Anicic, Polyconvexity and existence theorem for nonlinearly elastic shells, J. Elasticity, 132 (2018), 161-173. doi: 10.1007/s10659-017-9664-z.

[2]

S. Anicic, A shell model allowing folds, in Numerical Mathematics and Advanced Applications, Springer Italia, (2003), 317-326.

[3]

S. Anicic, From the Exact Kirchhoff-Love Shell Model to a Thin Shell Model and a Folded Shell Model, Ph.D thesis, Joseph Fourier University, France, 2001.

[4]

R. BunoiuPh.-G. Ciarlet and C. Mardare, Existence theorem for a nonlinear elliptic shell model, J. Elliptic Parabol. Equ., 1 (2015), 31-48. doi: 10.1007/BF03377366.

[5]

Ph.-G. Ciarlet and C. Mardare, A nonlinear shell model of Koiter's type, C. R. Math. Acad. Sci. Paris, 356 (2018), 227-234. doi: 10.1016/j.crma.2017.12.005.

[6]

Ph.-G. Ciarlet and C. Mardare, A mathematical model of Koiter's type for a nonlinearly elastic "almost spherical" shell, C. R. Math. Acad. Sci. Paris, 354 (2016), 1241-1247. doi: 10.1016/j.crma.2016.10.011.

[7]

W. T. Koiter On the nonlinear theory of thin elastic shells. Ⅰ, Ⅱ, Ⅲ, Nederl. Akad. Wetensch. Proc. Ser. B, 69 (1966), 1-17, 18-32, 33-54.

show all references

References:
[1]

S. Anicic, Polyconvexity and existence theorem for nonlinearly elastic shells, J. Elasticity, 132 (2018), 161-173. doi: 10.1007/s10659-017-9664-z.

[2]

S. Anicic, A shell model allowing folds, in Numerical Mathematics and Advanced Applications, Springer Italia, (2003), 317-326.

[3]

S. Anicic, From the Exact Kirchhoff-Love Shell Model to a Thin Shell Model and a Folded Shell Model, Ph.D thesis, Joseph Fourier University, France, 2001.

[4]

R. BunoiuPh.-G. Ciarlet and C. Mardare, Existence theorem for a nonlinear elliptic shell model, J. Elliptic Parabol. Equ., 1 (2015), 31-48. doi: 10.1007/BF03377366.

[5]

Ph.-G. Ciarlet and C. Mardare, A nonlinear shell model of Koiter's type, C. R. Math. Acad. Sci. Paris, 356 (2018), 227-234. doi: 10.1016/j.crma.2017.12.005.

[6]

Ph.-G. Ciarlet and C. Mardare, A mathematical model of Koiter's type for a nonlinearly elastic "almost spherical" shell, C. R. Math. Acad. Sci. Paris, 354 (2016), 1241-1247. doi: 10.1016/j.crma.2016.10.011.

[7]

W. T. Koiter On the nonlinear theory of thin elastic shells. Ⅰ, Ⅱ, Ⅲ, Nederl. Akad. Wetensch. Proc. Ser. B, 69 (1966), 1-17, 18-32, 33-54.

[1]

Inger Daniels, Catherine Lebiedzik. Existence and uniqueness of a structural acoustic model involving a nonlinear shell. Discrete & Continuous Dynamical Systems - S, 2008, 1 (2) : 243-252. doi: 10.3934/dcdss.2008.1.243

[2]

Lorena Bociu, Jean-Paul Zolésio. Existence for the linearization of a steady state fluid/nonlinear elasticity interaction. Conference Publications, 2011, 2011 (Special) : 184-197. doi: 10.3934/proc.2011.2011.184

[3]

Youri V. Egorov, Evariste Sanchez-Palencia. Remarks on certain singular perturbations with ill-posed limit in shell theory and elasticity. Discrete & Continuous Dynamical Systems - A, 2011, 31 (4) : 1293-1305. doi: 10.3934/dcds.2011.31.1293

[4]

Annie Raoult. Symmetry groups in nonlinear elasticity: an exercise in vintage mathematics. Communications on Pure & Applied Analysis, 2009, 8 (1) : 435-456. doi: 10.3934/cpaa.2009.8.435

[5]

Irena Lasiecka, W. Heyman. Asymptotic behavior of solutions in nonlinear dynamic elasticity. Discrete & Continuous Dynamical Systems - A, 1995, 1 (2) : 237-252. doi: 10.3934/dcds.1995.1.237

[6]

Peng-Fei Yao. On shallow shell equations. Discrete & Continuous Dynamical Systems - S, 2009, 2 (3) : 697-722. doi: 10.3934/dcdss.2009.2.697

[7]

Irena PawŃow, Wojciech M. Zajączkowski. Global regular solutions to three-dimensional thermo-visco-elasticity with nonlinear temperature-dependent specific heat. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1331-1372. doi: 10.3934/cpaa.2017065

[8]

Julian Braun, Bernd Schmidt. On the passage from atomistic systems to nonlinear elasticity theory for general multi-body potentials with p-growth. Networks & Heterogeneous Media, 2013, 8 (4) : 879-912. doi: 10.3934/nhm.2013.8.879

[9]

G.W. Hunt, Gabriel J. Lord, Mark A. Peletier. Cylindrical shell buckling: a characterization of localization and periodicity. Discrete & Continuous Dynamical Systems - B, 2003, 3 (4) : 505-518. doi: 10.3934/dcdsb.2003.3.505

[10]

Daniela Giachetti, Maria Michaela Porzio. Global existence for nonlinear parabolic equations with a damping term. Communications on Pure & Applied Analysis, 2009, 8 (3) : 923-953. doi: 10.3934/cpaa.2009.8.923

[11]

Ming-Po Chen, Li-hong Huang. Existence of solutions in the future for a class of nonlinear differential systems. Conference Publications, 1998, 1998 (Special) : 138-147. doi: 10.3934/proc.1998.1998.138

[12]

Alfonso Castro, Jorge Cossio, Carlos Vélez. Existence and qualitative properties of solutions for nonlinear Dirichlet problems. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 123-140. doi: 10.3934/dcds.2013.33.123

[13]

Geng Chen, Yannan Shen. Existence and regularity of solutions in nonlinear wave equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (8) : 3327-3342. doi: 10.3934/dcds.2015.35.3327

[14]

Dominique Blanchard, Nicolas Bruyère, Olivier Guibé. Existence and uniqueness of the solution of a Boussinesq system with nonlinear dissipation. Communications on Pure & Applied Analysis, 2013, 12 (5) : 2213-2227. doi: 10.3934/cpaa.2013.12.2213

[15]

Philippe G. Ciarlet, Liliana Gratie, Cristinel Mardare. Intrinsic methods in elasticity: a mathematical survey. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 133-164. doi: 10.3934/dcds.2009.23.133

[16]

Daniele Boffi, Franco Brezzi, Michel Fortin. Reduced symmetry elements in linear elasticity. Communications on Pure & Applied Analysis, 2009, 8 (1) : 95-121. doi: 10.3934/cpaa.2009.8.95

[17]

Tania Biswas, Sheetal Dharmatti. Control problems and invariant subspaces for sabra shell model of turbulence. Evolution Equations & Control Theory, 2018, 7 (3) : 417-445. doi: 10.3934/eect.2018021

[18]

Xiaofeng Ren, Chong Wang. A stationary core-shell assembly in a ternary inhibitory system. Discrete & Continuous Dynamical Systems - A, 2017, 37 (2) : 983-1012. doi: 10.3934/dcds.2017041

[19]

Xiaofeng Ren. Shell structure as solution to a free boundary problem from block copolymer morphology. Discrete & Continuous Dynamical Systems - A, 2009, 24 (3) : 979-1003. doi: 10.3934/dcds.2009.24.979

[20]

Shumin Li, Masahiro Yamamoto, Bernadette Miara. A Carleman estimate for the linear shallow shell equation and an inverse source problem. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 367-380. doi: 10.3934/dcds.2009.23.367

2017 Impact Factor: 0.561

Metrics

  • PDF downloads (9)
  • HTML views (55)
  • Cited by (0)

Other articles
by authors

[Back to Top]